Alert archive / New Mexico / Red Flag Warnings in 2016

Red Flag Warning 12, NWS Albuquerque, NM

March 28, 2016Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Mar 28, 2016, 5:35 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Mar 28, 2016, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 28, 2016, 5:35 AM MDT (11:35 UTC)
In effect from
Mar 28, 2016, 1:00 PM MDT
Expired
Mar 28, 2016, 8:00 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 11.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2782 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

738 
WWUS85 KABQ 281135
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
535 AM MDT MON MAR 28 2016

...RED FLAG WARNING IS IN EFFECT FOR TODAY AND TUESDAY AFTERNOON
AND EARLY EVENING FOR PORTIONS OF CENTRAL AND EASTERN NEW MEXICO
DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES...
 
...A FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY AFTERNOON AND
EVENING FOR THE EASTERN PLAINS DUE TO STRONG WINDS AND LOW
RELATIVE HUMIDITY VALUES...

.A STRONG UPPER LEVEL STORM WILL MOVE OVER THE GREAT BASIN TODAY
AND TUESDAY. WINDS ALOFT AND AT THE SURFACE WILL STRENGTHEN
STEADILY TODAY AND PEAK ON TUESDAY. THESE STRONG WINDS WILL
COMBINE WITH A DRY AIRMASS AND ABOVE NORMAL TEMPERATURES TO CREATE
CRITICAL FIRE WEATHER CONDITIONS TODAY AND AGAIN ON TUESDAY
DURING THE AFTERNOON AND EARLY EVENING HOURS. DESPITE COOLER
TEMPERATURES ON WEDNESDAY... STRONG WINDS AND DRY CONDITIONS WILL
PERSIST ACROSS EASTERN NEW MEXICO.

NMZ107-108-282130-
/O.UPG.KABQ.FW.A.0016.160328T1900Z-160329T0200Z/
/O.NEW.KABQ.FW.W.0012.160328T1900Z-160329T0200Z/
/O.UPG.KABQ.FW.A.0017.160329T1800Z-160330T0300Z/
/O.NEW.KABQ.FW.W.0013.160329T1800Z-160330T0300Z/
/O.NEW.KABQ.FW.A.0018.160330T1800Z-160331T0200Z/
SANDIA...MANZANO AND GALLINAS MOUNTAINS-EAST CENTRAL PLAINS-
535 AM MDT MON MAR 28 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM NOON
TO 9 PM MDT TUESDAY. IN ADDITION...A FIRE WEATHER WATCH HAS BEEN
ISSUED FOR WEDNESDAY AFTERNOON AND EVENING.

* AREA AND TIMING...SANDIA...MANZANO AND GALLINAS MOUNTAINS AS
  WELL AS THE EAST CENTRAL PLAINS TODAY THROUGH WEDNESDAY...THOUGH
  CRITICAL CONDITIONS MAY NOT REACH THE TEXAS BORDER TODAY.

* 20 FOOT WINDS...SOUTHWEST AT 15 TO 25 MPH WITH GUSTS AROUND 40
  TODAY. SOUTHWEST 20 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH
  TUESDAY. WEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH WEDNESDAY.

* RELATIVE HUMIDITY...LOWERING TO 10 TO 15 PERCENT TODAY...8 TO
  14 PERCENT TUESDAY...AND 10 TO 15 PERCENT ON WEDNESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

&&

$$

NMZ104-282130-
/O.UPG.KABQ.FW.A.0017.160329T1800Z-160330T0300Z/
/O.NEW.KABQ.FW.W.0013.160329T1800Z-160330T0300Z/
/O.NEW.KABQ.FW.W.0012.160328T1900Z-160329T0200Z/
/O.NEW.KABQ.FW.A.0018.160330T1800Z-160331T0200Z/
NORTHEAST PLAINS-
535 AM MDT MON MAR 28 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM NOON
TO 9 PM MDT TUESDAY. IN ADDITION...A FIRE WEATHER WATCH HAS BEEN
ISSUED FOR WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. 

* AREA AND TIMING...THE NORTHEAST PLAINS SOUTH OF RECENT SNOW
  COVER TODAY...WITH GREATER COVERAGE TUESDAY AND WEDNESDAY AS
  FUELS DRY. 

* 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS NEAR 40 MPH
  TODAY...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH
  TUESDAY...WEST 15 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH WEDNESDAY.

* RELATIVE HUMIDITY...12 TO 15 PERCENT ACROSS SOUTHERN HARDING AND
  EASTERN SAN MIGUEL COUNTIES TODAY...10 TO 14 PERCENT TUESDAY AND
  WEDNESDAY AREA-WIDE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

&&

$$

NMZ103-282130-
/O.NEW.KABQ.FW.W.0012.160328T1900Z-160329T0200Z/
/O.NEW.KABQ.FW.W.0013.160329T1800Z-160330T0300Z/
/O.NEW.KABQ.FW.A.0018.160330T1800Z-160331T0200Z/
NORTHEAST HIGHLANDS-
535 AM MDT MON MAR 28 2016

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM NOON
TO 9 PM MDT TUESDAY. IN ADDITION...A FIRE WEATHER WATCH HAS BEEN
ISSUED FOR WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING.

* AREA AND TIMING...THE NORTHEAST HIGHLANDS MAINLY ALONG AND EAST
  OF INTERSTATE 25 BUT LIKELY REMAINING SOUTH OF SPRINGER TODAY.

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS NEAR 40
  TODAY...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH
  TUESDAY...WEST 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH
  WEDNESDAY.

* RELATIVE HUMIDITY...LOWERING TO 10 TO 15 PERCENT EACH DAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ106-282130-
/O.UPG.KABQ.FW.A.0017.160329T1800Z-160330T0300Z/
/O.NEW.KABQ.FW.W.0013.160329T1800Z-160330T0300Z/
MIDDLE RIO GRANDE VALLEY-
535 AM MDT MON MAR 28 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY. 

* AREA AND TIMING...THE RIO GRANDE VALLEY SOUTH OF ALBUQUERQUE BY
  EARLY AFTERNOON AND EXPANDING IN COVERAGE THROUGH LATE
  AFTERNOON.

* 20 FOOT WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40
  TO 55 MPH. WINDS WILL BE STRONGEST ACROSS SOCORRO COUNTY.

* RELATIVE HUMIDITY...LOWERING TO BETWEEN 10 AND 14 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
1 follow-up statement
694 
WWUS85 KABQ 282120
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
320 PM MDT MON MAR 28 2016

...RED FLAG WARNING IS IN EFFECT FOR TODAY AND TUESDAY AFTERNOON
AND EARLY EVENING FOR PORTIONS OF CENTRAL AND EASTERN NEW MEXICO
DUE TO STRONG WINDS AND LOW HUMIDITY...

...A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR WEDNESDAY AFTERNOON
AND EVENING FOR THE EASTERN PLAINS OF NEW MEXICO DUE TO STRONG
WINDS AND LOW HUMIDITY...

.A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE OVER THE
GREAT BASIN TODAY AND TUESDAY. WINDS ALOFT AND AT THE SURFACE WILL
STRENGTHEN STEADILY TODAY AND PEAK ON TUESDAY. THESE STRONG WINDS
WILL COMBINE WITH A DRY AIRMASS TO CREATE CRITICAL FIRE WEATHER
CONDITIONS TODAY AND AGAIN ON TUESDAY DURING THE AFTERNOON AND
EARLY EVENING HOURS. DESPITE COOLER TEMPERATURES ON WEDNESDAY...
STRONG WINDS AND DRY CONDITIONS WILL PERSIST ACROSS EASTERN NEW
MEXICO.

NMZ103-104-107-108-290200-
/O.CON.KABQ.FW.W.0012.000000T0000Z-160329T0200Z/
/O.CON.KABQ.FW.W.0013.160329T1800Z-160330T0300Z/
/O.CON.KABQ.FW.A.0018.160330T1800Z-160331T0200Z/
NORTHEAST HIGHLANDS-NORTHEAST PLAINS-
SANDIA...MANZANO AND GALLINAS MOUNTAINS-EAST CENTRAL PLAINS-
320 PM MDT MON MAR 28 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
TUESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.
A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
TUESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY
AFTERNOON THROUGH WEDNESDAY EVENING. 

* AREA AND TIMING...THE CENTRAL MOUNTAIN CHAIN OF NEW MEXICO
  EASTWARD TO THE TEXAS AND OKLAHOMA BORDERS. A COUPLE MORE HOURS
  OF CRITICAL FIRE WEATHER WILL BE POSSIBLE THROUGH SUNSET TODAY.
  CRITICAL CONDITIONS WILL REDEVELOP LATE TUESDAY MORNING AND LAST
  INTO THE EARLY EVENING. CRITICAL CONDITIONS ARE ONCE AGAIN
  POSSIBLE WEDNESDAY AFTERNOON INTO THE EARLY AFTERNOON.

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS NEAR 40
  TODAY...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 TO 60 MPH
  TUESDAY. WEST 20 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH
  WEDNESDAY.

* RELATIVE HUMIDITY...HOVERING NEAR 15 PERCENT LATE TODAY. ON
  TUESDAY HUMIDITY WILL DROP TO 8 TO 12 PERCENT. ON WEDNESDAY THE
  HUMIDITY WILL DROP TO 12 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ106-290200-
/O.CON.KABQ.FW.W.0013.160329T1800Z-160330T0300Z/
MIDDLE RIO GRANDE VALLEY-
320 PM MDT MON MAR 28 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
TUESDAY. 

* AREA AND TIMING...THE MIDDLE RIO GRANDE VALLEY SOUTH OF
  ALBUQUERQUE TUESDAY AFTERNOON THROUGH THE EARLY EVENING.

* 20 FOOT WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS OF
  45 TO 50 MPH. WINDS WILL BE STRONGEST ACROSS SOCORRO COUNTY. 

* RELATIVE HUMIDITY...LOWERING TO BETWEEN 10 AND 14 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 28, 3:33 AM MDT, 2 hours 2 minutes earlier.

Area forecast discussion, Mar 28, 3:33 AM MDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
333 AM MDT MON MAR 28 2016

.SYNOPSIS...
STRONG WINDS WITH AREAS OF BLOWING DUST WILL BE THE RULE FOR THE
NEXT FEW DAYS. WINDS WILL INCREASE TODAY...BECOME VERY STRONG ON
TUESDAY...AND CONTINUE ACROSS THE EASTERN PLAINS ON WEDNESDAY.
CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE EACH DAY FAVORING
AREAS EAST OF THE CENTRAL MOUNTAIN CHAIN. TEMPERATURES WILL BE
ABOVE NORMAL AREAWIDE TODAY. TEMPERATURES WILL BEGIN TO DROP
TUESDAY AFTERNOON ACROSS WESTERN NEW MEXICO...THEN AFTER A COLD
FRONT SHIFTS FROM WEST TO EAST TUESDAY NIGHT...ALL AREAS WILL BE
BELOW NORMAL ON WEDNESDAY. BELOW NORMAL TEMPERATURES WILL CONTINUE
THROUGH THE END OF THE WORK WEEK...THOUGH MUCH LESS WIND IS
EXPECTED AFTER WEDNESDAY.

&&

.DISCUSSION...
WIND...WITH SOME DUST MIXED IN...WILL BE THE MAJOR WEATHER PLAYER
FOR THE NEXT FEW DAYS. A LARGE UPPER LEVEL LOW WILL DIVE INTO THE
GREAT BASIN TODAY...CONSEQUENTLY INCREASING SOUTHWEST FLOW ALOFT
OVER NM. BREEZY TO WINDY CONDITIONS ARE EXPECTED AREAWIDE. PATCHY
BLOWING DUST WILL ALSO BE POSSIBLE...THOUGH THE DUSTIER DAY SHOULD
BE TUESDAY.

THE UPPER LEVEL LOW WILL INCH EASTWARD ACROSS UTAH ON TUESDAY
INCREASING SW FLOW FURTHER ACROSS NM. FORECAST SOUNDINGS CONTINUE TO
SUGGEST THAT MIXING HEIGHTS WILL BE AROUND 600 MB ALLOWING SOME OF
THE MID LEVEL 40-50KT MOMENTUM TO MIX DOWN TO THE SURFACE. IT IS NO
DOUBT IT WILL BE WINDY...BUT WHERE HIGH WIND CRITERIA WILL BE MET
REMAINS TRICKY. BASED ON LATEST GUIDANCE...WILL ISSUE A HIGH WIND
WATCH FOR THE SW...SC AND SANDIA MTNS AS WELL AS THE NE
HIGHLANDS/RATON RIDGE WHERE THE SFC GRADIENT WILL BE QUITE STRONG
DUE TO A 990 MB LOW OVER EC COLORADO. WILL NOT ISSUE A WATCH FOR
ZONE 523/KCQC MOSTLY BECAUSE KCQC TENDS TO NOT BLOW AS HIGH IN SW
FLOW. CONSIDERED INCLUDING UNION AND HARDING COUNTIES AS WELL...AND
LATER SHIFTS WILL NEED TO LOOK INTO THIS FURTHER. EVEN IF HIGH WIND
WARNINGS END UP NOT BEING NEEDED...WIDESPREAD WIND ADVISORIES ARE
LIKELY.

COOLER CONDITIONS ARE EXPECTED ON WEDNESDAY AFTER A PACIFIC FRONT
ROLLS THROUGH THE AREA TUESDAY NIGHT. IT CONTINUES TO LOOK LIKE SOME
OF THE UPPER LEVEL ENERGY FROM THE UTAH LOW WILL PEEL OFF AND SHIFT
EASTWARD ON WEDNESDAY. THIS WILL LEAVE NM UNDER WESTERLY FLOW ALOFT
WITH A DECENT WEST TO EAST SFC GRADIENT CONTINUING. AS SUCH...
WESTERLY WINDS WILL REMAIN BREEZY TO WINDY ACROSS THE EASTERN PLAINS
WEDNESDAY AFTN.

TODAY THROUGH WEDNESDAY...THERE ALSO REMAINS AN OUTSIDE CHANCE OF
SOME LIGHT PRECIPITATION ACROSS THE NORTHWEST HIGH TERRAIN.

THE REMAINING ENERGY OVER UTAH LOOKS TO SLIDE SOUTHWARD ON WEDNESDAY
AND THURSDAY...AND PERHAPS REORGANIZE INTO A CLOSED LOW OVER
NORTHERN MEXICO BY FRIDAY MORNING. THE MAIN UPPER LEVEL ENERGY WILL
BE TOO FAR SOUTH AND TOO MOISTURE STARVED TO PROVIDE MUCH...IF
ANY...PRECIP TO THE STATE. HOWEVER...A BACK DOOR COLD FRONT ON
THURSDAY AND THURSDAY NIGHT MAY SPARK SOME SHOWERS ACROSS THE FAR
NORTHEAST. TEMPERATURES WEDNESDAY THROUGH FRIDAY WILL BE BELOW
NORMAL AREAWIDE. WARMER AND DRY CONDITIONS LOOK TO BE ON TAP FOR THE
WEEKEND.

34

&&

.FIRE WEATHER...
...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS PORTIONS
OF THE CENTRAL AND EASTERN ZONES TODAY THROUGH WEDNESDAY...

WINDY AND DRY CONDITIONS WILL DOMINATE TODAY THROUGH WEDNESDAY...
ESPECIALLY EASTERN ZONES...AS A CLOSED LOW DEEPENS OVER GREAT
BASIN. NORTHERN AND WESTERN HIGH TERRAIN SHOULD SEE SOME
PRECIPITATION WITH LIGHT SNOW ACCUMULATIONS OVER THE HIGHEST
TERRAIN. LIGHTER WINDS THURSDAY AND FRIDAY WITH SOME POOR TO FAIR
VENTILATION. WINDS INCREASE OVER THE WEEKEND BUT AT THIS TIME LOOK
TO REMAIN BELOW CRITICAL CRITERIA.

CLOSED UPPER LOW CURRENTLY POSITIONED OVER THE PACIFIC NORTHWEST
WITH ASSOCIATED JET JUST EXTENDING INTO THE NORTHERN GREAT BASIN.
AS THE LOW MOVES TOWARD THE GREAT BASIN...SOUTHWEST WINDS ALOFT
WILL STEADILY STRENGTHEN TODAY AND MORE SO TUESDAY. UPGRADED THE
FIRE WEATHER WATCH FOR TODAY TO A RED FLAG WARNING...EXPANDED
COVERAGE TO INCLUDE MORE OF THE EASTERN HIGHLANDS AND
PLAINS...GENERALLY THE AREA FROM NORTH OF INTERSTATE 40 AND EAST
OF LAS VEGAS OR THE SOUTHERN HALF OF ZONES 103 AND 104. MUCH OF
THE SNOW COVER ERODED YESTERDAY...BUT STILL BELIEVE CRITICAL
CONDITIONS WILL NOT EXTEND TO THE NORTHERNMOST PORTION OF THE
NORTHEAST HIGHLANDS AND NORTHEAST PLAINS.

BY TUESDAY...WINDS INCREASE WITH COOLER TEMPS WESTERN AND CENTRAL
ZONES BUT MORE DRYING EAST THUS ALSO ISSUED A RED FLAG WARNING FOR
THE RIO GRANDE VALLEY AND EASTERN ZONES. LOOKS LIKE CRITICAL
CONDITIONS COULD EXTEND TO THE COLORADO BORDER EAST OF RATON. WINDS
AT RIDGE TOPS AND ACROSS THE NORTHEAST HIGHLANDS WINDS WILL BE
VERY STRONG WITH GUSTS EXCEEDING 50 MPH.

AS THE UPPER LOW MOVES TO THE EAST LATE TUESDAY INTO WEDNESDAY WITH
THE CENTER REMAINING WELL NORTH OF NEW MEXICO WHILE A BAGGY TROUGH
REMAINS OVER THE SOUTHWEST STATE. THE COOLING REACHES THE EASTERN
ZONES WITH TEMPERATURES DIPPING BELOW SEASONAL LEVELS. STILL...
CRITICAL FIRE WEATHER THRESHOLDS OF WIND AND MINIMUM RH LOOK CERTAIN
SO ISSUED A FIRE WEATHER WATCH FOR EASTERN ZONES.

THE UPPER LEVEL TROUGH GRADUALLY SHIFTS TO THE EAST THURSDAY AND
FRIDAY. TEMPERATURES WARM WESTERN AND CENTRAL ZONES BUT A BACK DOOR
FRONT USHERS IN COOLER AIR TO THE EAST. VENTILATION DECREASES EACH
DAY WITH LIMITED AREAS OF POOR TO FAIR VENTILATION ACROSS SOUTHWEST
AND NORTHERN ZONES ON THURSDAY AND ACROSS MUCH OF THE NORTHERN HALF
OF THE FORECAST AREA FRIDAY.

RIDGING OVER THE WEEKEND WILL SUPPORT WARMING BOTH DAYS WITH MIN RH
FALLING BELOW 15 PERCENT ACROSS THE EAST ON SUNDAY. WILL NEED TO
MONITOR WIND SPEEDS.

05

&&

.AVIATION...
06Z TAF CYCLE
DRY W FLOW ALOFT WILL BACK TO A MORE SW DIRECTION TOWARD DAWN AND
THROUGH THE DAY MON...WHILE ALSO INCREASING SUBSTANTIALLY. SFC
FLOW WILL ALSO INCREASE CONSIDERABLY AT ALL TAF LOCALES LATE
MORN INTO THE AFTN MONDAY AS SFC LOW PRESSURE DEEPENS TO THE WEST
OF THE 4 CORNERS. SOME GUSTS WILL REACH BETWEEN 25 AND NEARLY 40
KTS ACROSS MUCH OF THE FCST AREA BY MON AFTN...THE STRONGEST MOST
LIKELY ACROSS AND JUST EAST TO NE OF THE HIGHER TERRAIN AND ACROSS
WEST CENTRAL NM. TAF SITE MOST LIKELY TO BE IMPACTED WITH
STRONGEST WINDS STILL APPEARS TO BE GUP. OTHERWISE VFR CONDITIONS
EXPECTED THROUGH FCST PERIOD.

43

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  68  40  56  28 /   0   5  10  10
DULCE...........................  63  32  55  24 /  10  20  30  30
CUBA............................  64  35  58  24 /  10   0  10  10
GALLUP..........................  66  36  53  21 /   5   0  10  10
EL MORRO........................  61  31  54  20 /   5   0   5   5
GRANTS..........................  68  32  60  22 /   0   0   5   5
QUEMADO.........................  65  36  56  25 /   0   0   0   5
GLENWOOD........................  71  29  63  29 /   0   0   0   5
CHAMA...........................  57  29  50  20 /  10  20  40  40
LOS ALAMOS......................  63  40  60  28 /   0   0   5  10
PECOS...........................  61  37  60  28 /   0   0   0  10
CERRO/QUESTA....................  60  29  56  23 /   0   5  10  20
RED RIVER.......................  50  31  46  21 /   0   5  10  20
ANGEL FIRE......................  54  27  52  21 /   0   5   5  10
TAOS............................  62  30  60  25 /   0   0   5  10
MORA............................  61  37  59  25 /   0   0   0  10
ESPANOLA........................  68  35  64  28 /   0   0   0  10
SANTA FE........................  64  38  62  29 /   0   0   0  10
SANTA FE AIRPORT................  67  36  65  29 /   0   0   0   5
ALBUQUERQUE FOOTHILLS...........  70  44  66  35 /   0   0   0   5
ALBUQUERQUE HEIGHTS.............  71  44  68  37 /   0   0   0   5
ALBUQUERQUE VALLEY..............  73  43  70  32 /   0   0   0   5
ALBUQUERQUE WEST MESA...........  72  44  69  33 /   0   0   0   5
LOS LUNAS.......................  73  43  70  32 /   0   0   0   5
RIO RANCHO......................  71  44  67  33 /   0   0   0   5
SOCORRO.........................  76  44  72  36 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  65  42  62  31 /   0   0   0   5
TIJERAS.........................  67  44  64  32 /   0   0   0   5
MORIARTY/ESTANCIA...............  69  33  67  27 /   0   0   0   5
CLINES CORNERS..................  70  36  64  28 /   0   0   0   5
GRAN QUIVIRA....................  66  42  64  33 /   0   0   0   0
CARRIZOZO.......................  70  42  68  37 /   0   0   0   0
RUIDOSO.........................  66  44  64  36 /   0   0   0   0
CAPULIN.........................  55  32  64  26 /   0   0   0   5
RATON...........................  63  32  68  27 /   0   0   0   5
SPRINGER........................  61  33  68  29 /   0   0   0   5
LAS VEGAS.......................  66  37  65  27 /   0   0   0   5
CLAYTON.........................  71  40  75  36 /   0   0   0   5
ROY.............................  68  41  69  32 /   0   0   0   5
CONCHAS.........................  75  44  76  39 /   0   0   0   5
SANTA ROSA......................  74  43  75  37 /   0   0   0   0
TUCUMCARI.......................  79  45  82  41 /   0   0   0   0
CLOVIS..........................  75  43  76  41 /   0   0   0   0
PORTALES........................  75  44  78  43 /   0   0   0   0
FORT SUMNER.....................  76  43  77  41 /   0   0   0   0
ROSWELL.........................  81  45  82  45 /   0   0   0   0
PICACHO.........................  75  45  73  41 /   0   0   0   0
ELK.............................  70  47  67  40 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES... NMZ103-104-107-108.

RED FLAG WARNING FROM NOON TO 9 PM MDT TUESDAY FOR THE FOLLOWING
ZONES... NMZ103-104-106>108.

FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES... NMZ103-104-107-108.

HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
THE FOLLOWING ZONES... NMZ508-521-524-526>529.

&&

34
Hazardous weather outlook, Mar 28, 4:02 AM MDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
402 AM MDT MON MAR 28 2016

NMZ501>540-291200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
402 AM MDT MON MAR 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT TODAY BETWEEN 1 PM AND 8 PM TODAY FOR
AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN WHERE LOW
HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS. THE AREAS OF MOST CONCERN EXIST WHERE RECENT
PRECIPITATION HAS NOT OCCURRED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A RED FLAG WARNING IS ALSO IN EFFECT FOR TUESDAY FOR AREAS ALONG
AND EAST OF THE RIO GRANDE VALLEY. WINDS ON TUESDAY WILL INCREASE
SUBSTANTIALLY AREAWIDE...AND THE POTENTIAL EXISTS FOR GUSTS
NEAR 60 MPH ACROSS PORTIONS OF THE AREA. CRITICAL FIRE WEATHER
CONDITIONS ARE ALSO POSSIBLE ON WEDNESDAY ACROSS THE EASTERN
PLAINS.

.SPOTTER INFORMATION STATEMENT...

CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER
SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS.

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 3:46 AM MDTHigh Wind WatchABQ11 hr
Mar 28, 5:35 AM MDTFire Weather WatchABQHarding, San Miguel, Union46 hr
Mar 28, 5:35 AM MDTRed Flag WarningABQBernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more39 hr
Mar 28, 3:05 PM MDTHigh Wind WarningABQ29 hr
Mar 28, 3:05 PM MDTWind AdvisoryABQ29 hr

Nearby

Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.